SMITH & NEPHEW, INC. JRNY II CR ISRT TRL RT SZ3-4 10M; PRSTHSISKNEEPTELLFMORTIBLSMICNSTRINDCMNTDPLYMRMTALPLYMR
Back to Search Results |
| Model Number |
74033632 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
03/13/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that device broke during surgery while inside the patient.All pieces were recovered.No delay in case.Back up was available.No injury or impact to patient reported.
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.Per the photo attached to the complaint, confirms there are some pieces missing from the device.The photo does not show the missing pieces.Also unable to verify the lot number from the photo attached.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured into two pieces and both pieces were returned.The device also had gouges in the surface.One of the retaining rings was missing from the device.The device was manufactured in 2018 and shows signs of extensive usage.The medical investigation concluded that this complaint from united states reports that the journey ii trial insert broke during the surgery while inside the patient.All the broken pieces were retrieved from the patient.The procedure was finished with a backup device and no delay.No injury or impact to the patient was reported.An inspection of the instrument did not reveal the root cause of the breakage.¿the device was manufactured in 2018 and shows signs of extensive usage.¿ smith and nephew has not received adequate materials (the operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint.